Barbara Rogers, CRNP, MN, AOCN®, ANP-BC
Fox Chase Cancer Center
Featured Case Study
RG is a 60-year-old male in good condition diagnosed with cutaneous melanoma, with an ECOG performance status of 1...
RG is a 60-year-old male in good condition diagnosed with cutaneous melanoma, with an ECOG performance status of 1.
After his biopsy demonstrated melanoma (cutaneous), the tumor was noted to be 2 mm thick without ulceration. Sentinel node biopsy was positive for disease. Wide excision of the lesion was performed with clear margins. RG was then started on nivolumab.
Cardiotoxicity Mitigation and Management
RG had just started his first dose of nivolumab 1.5 weeks prior to presenting to the local emergency room. He reported complaints of significantly diminished sight in his left eye along with abdominal pain. His temporal artery was palpable with tenderness upon palpation. His temperature was 99.9 F. His erythrocyte sedimentation rate (ESR) and C-reactive protein (CRP) were both elevated. The ophthalmologist was consulted, and a biopsy of the left temporal artery was performed that demonstrated giant cell arteritis (GCA)/temporal arteritis. RG’s nivolumab was held, and he was started on prednisone 1 mg/kg/day; he received that dose initially as IV dosing, and then switched to oral dosing for a total of 4 weeks followed by a slow taper.
The majority of RG’s symptoms resolved; however, he continued to have decreased vision of the left eye. After full discontinuation of the prednisone, he was re-started on nivolumab without further irAEs.
Case StudyNivolumab-Associated Myocarditis in a Patient With Metastatic Clear Cell Renal Cell Cancer
Journal of Clinical Medicine
Frontiers in Pharmacology
Annual Review of Pharmacology and Toxicology